Alert archive / Alabama / Frost Advisories in 2011
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 24, 2011, 3:28 PM CDT for 19 counties in Alabama. It took effect at Mar 25, 2011, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 25, 2011, 1:00 AM CDT
- Expired
- Mar 25, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -196 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS74 KBMX 242028 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT THU MAR 24 2011 ...PATCHY FROST POSSIBLE TONIGHT... .COLD HIGH PRESSURE WILL BUILD INTO CENTRAL ALABAMA TONIGHT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING ACROSS NORTH CENTRAL ALABAMA...ALLOWING PATCHY FROST TO DEVELOP ON VEGETATION AND GROUND SURFACES. ALZ011>015-017>021-024>029-251400- /O.NEW.KBMX.FR.Y.0001.110325T0600Z-110325T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE 328 PM CDT THU MAR 24 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 30S...LIGHT WINDS AND CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP OVERNIGHT. DUE TO THE RECENT WARM WEATHER...SOME VEGETATION HAS ALREADY BUDDED OR BLOOMED. PERSONS WITH AGRICULTURAL INTEREST SHOULD TAKE PREVENTATIVE MEASURES TO ENSURE THAT TENDER VEGETATION IS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
838 WWUS74 KBMX 250212 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 912 PM CDT THU MAR 24 2011 ...PATCHY FROST POSSIBLE TONIGHT... .COLD HIGH PRESSURE WILL BUILD INTO CENTRAL ALABAMA TONIGHT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING ACROSS NORTH CENTRAL ALABAMA...ALLOWING PATCHY FROST TO DEVELOP ON VEGETATION AND GROUND SURFACES. ALZ036>038-251400- /O.EXA.KBMX.FR.Y.0001.110325T0600Z-110325T1400Z/ COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE 912 PM CDT THU MAR 24 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 30S...LIGHT WINDS AND CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP OVERNIGHT. DUE TO THE RECENT WARM WEATHER...SOME VEGETATION HAS ALREADY BUDDED OR BLOOMED. PERSONS WITH AGRICULTURAL INTEREST SHOULD TAKE PREVENTATIVE MEASURES TO ENSURE THAT TENDER VEGETATION IS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ011>015-017>021-024>029-251400- /O.CON.KBMX.FR.Y.0001.110325T0600Z-110325T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE 912 PM CDT THU MAR 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 30S...LIGHT WINDS AND CLEAR SKIES WILL ALLOW PATCHY FROST TO DEVELOP OVERNIGHT. DUE TO THE RECENT WARM WEATHER...SOME VEGETATION HAS ALREADY BUDDED OR BLOOMED. PERSONS WITH AGRICULTURAL INTEREST SHOULD TAKE PREVENTATIVE MEASURES TO ENSURE THAT TENDER VEGETATION IS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 24, 12:20 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 24, 12:20 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT THU MAR 24 2011 .UPDATE...18Z AVIATION. && .DISCUSSION... BREEZY NW WINDS WILL PERSIST THRU THE AFTN WITH SUSTAINED WINDS OF GENERALLY 10-12 KTS AND GUSTS UP TO 20 KTS. A CU FIELD HAS DEVELOPED ACROSS THE FAR NERN PORTIONS OF THE CWA THIS MRNG. EXPECT THESE CLOUDS TO SLOWLY DISSIPATE BY THIS EVNG. AFTN HIGHS SHOULD TOP OUT IN THE LOW 60S NORTH TO LOW 70S SOUTH. ONLY ADJUSTMENTS NEEDED TO THE FORECAST WERE FOR HOURLY TEMPS AND DEW POINTS. HIGH PRESSURE WILL BUILD IN TONIGHT...WITH LOW TEMPS FALLING INTO THE LOW TO MID 30S ACROSS THE NORTH. SINCE WE HAVE NOW ENTERED THE GROWING SEASON WILL HAVE TO WATCH CLOSELY FOR A POSSIBLE FROST ADVISORY TONIGHT. 19 && .AVIATION... 18Z TAF DISCUSSION. BREEZY NW WINDS WILL CONTINUE THRU THE AFTN THANKS TO A SOMEWHAT TIGHTER PRESSURE GRADIENT IN PLACE ACROSS MUCH OF THE REGION. SUSTAINED WINDS OF 10-12 KTS WITH GUSTS UP TO 20 KTS CAN BE EXPECTED. WINDS WILL DECREASE AND SHIFT TO THE N THIS EVNG AS SFC HIGH PRESSURE BUILDS INTO THE AREA. THE RIDGE THE WILL SLOWLY PUSH EWD ON FRI ALLOWING WINDS TO SHIFT AROUND TO THE W BY MID MRNG. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .PREV DISCUSSION... /ISSUED 622 AM CDT THU MAR 24 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT. THE COLD FRONT HAS PUSHED THROUGH MOST OF THE AREA THIS MORNING. COOLER TEMPERATURES ARE EXPECTED THROUGH FRIDAY WITH A LIGHT FROST POSSIBLE FRIDAY MORNING ACROSS THE NORTH. CLOUDS ROLL IN FRIDAY NIGHT WITH A CHANCE OF SHOWERS ACROSS THE NORTHERN HALF OF THE AREA AFTER MIDNIGHT. LONG TERM...SATURDAY THROUGH WEDNESDAY. AN UNSETTLED PATTERN FOR THE WEEKEND AND REALLY MUCH OF EARLY NEXT WEEK. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS SURFACE LOW PRESSURE SHIFTS THROUGH THE STATE ALONG OR NEAR A STALLED FRONTAL BOUNDARY. UPPER LEVEL PATTERN CONSISTS OF ZONAL FLOW WITH EMBEDDED SHORTWAVE ENERGY WHICH SHOULD WORK FAVORABLY WITH GOOD SURFACE BASED INSTABILITY THROUGHOUT THE DAY SATURDAY. THERE REMAINS SOME THREAT OF SEVERE WEATHER OVER THE WEEKEND ALTHOUGH DETAILS REMAIN BURIED IN THE MESOSCALE. STILL LIKE THE IDEA OF A MORE MCS DRIVEN EVENT ALTHOUGH FORECAST SOUNDINGS ARE ALSO SUPPORTIVE OF SUPERCELLS. EVERYONE STANDS TO SEE A CHANCE OF SOME RAINFALL OVER THE WEEKEND HOWEVER THE BETTER CHANCES WILL BE NEAR THE BOUNDARY ACROSS THE NORTHERN HALF OF THE STATE. MUCH UNCERTAINTY WITH WHAT HAPPENS MONDAY THROUGH WEDNESDAY AS THE ONCE DYNAMIC LOOKING SYSTEM ORIGINALLY FORECAST TO ARRIVE MONDAY/MONDAY NIGHT HAS NOW FLATTENED OUT AND SPED UP. THE 00Z MODELS ARE GENERALLY FORECASTING A CLEARING COLD FRONT TO PUSH THROUGH ON MONDAY MORNING WITH HIGH PRESSURE BRIEFLY BUILDING IN FOR MONDAY NIGHT AND TUESDAY. ANOTHER STORM SYSTEM BY THE END OF THE FORECAST PERIOD BUT ALL OF THIS IS COMPLETELY DIFFERENT FROM YESTERDAY. WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR MONDAY AND THEN TAPER DOWN TO SLIGHT CHANCE AFTER THAT. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 1:01 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CDT THU MAR 24 2011 ALZ011>015-017>050-251801- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 101 PM CDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. COLD TEMPERATURES ARE EXPECTED TONIGHT AS HIGH PRESSURE BRIEFLY BUILDS INTO THE AREA. OVERNIGHT LOWS WILL DROP INTO THE LOW TO MID 30S ACROSS THE NORTHERN HALF OF THE AREA...WITH PATCHY FROST POSSIBLE GENERALLY ALONG AND NORTH OF A LINE FROM VERNON...TO SYLACAUGA...TO ROANOKE. SOME LOCALLY COOLER SITES MAY REACH THE FREEZING MARK BRIEFLY AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS AND LARGE HAIL...ACROSS PORTIONS OF CENTRAL ALABAMA DURING THE SATURDAY THROUGH MONDAY TIME FRAME. THE SEVERE WEATHER THREAT WILL NOT BE CONTINUOUS DURING THIS TIME...BUT MAY COME IN SEVERAL WAVES. THE MOST LIKELY TIME FOR THE FIRST WAVE OF STORMS IS SATURDAY AFTERNOON AND SATURDAY NIGHT. CONFIDENCE IN THE SEVERE THREAT FOR SATURDAY IS INCREASING...BUT THE TORNADO THREAT IS DECREASING. THEREFORE THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW STRONG TO SEVERE THUNDERSTORMS MAY CONTINUE OR REDEVELOP ON SUNDAY...MAINLY ACROSS THE SOUTH...AS A COLD FRONT PUSHES THROUGH THE AREA. ANOTHER ROUND OF SEVERE WEATHER COULD BE POSSIBLE AGAIN ON MONDAY ACROSS THE SOUTH IF THE FRONT STALLS OVER THE AREA. BECAUSE THE COMPUTER MODELS ARE STILL HAVING A HARD TIME DEALING WITH THE SPECIFICS...MOST NOTABLY THE LOCATION AND MOVEMENT OF THE COLD FRONT...FORECAST CONFIDENCE REMAINS LOW FOR LATE SUNDAY INTO MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY OVER THE WEEKEND.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:19 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Mar 23, 11:08 PM CDT | Special Weather Statement | BMX | Shelby, Talladega | 52 min |
| Mar 23, 11:16 PM CDT | Special Weather Statement | BMX | Blount | 29 min |
| Mar 23, 11:44 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby, Tuscaloosa | 46 min |
Nearby
Frost Advisories in Alabama, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.